MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780413-L
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during advancement within a catheter, an embolization implant coil detached.The coil was removed in its entirety together with the microcatheter.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The pusher was received for evaluation.The microcatheter, implant, and introducer were not returned.The pusher did not display any notable damage.The heater coil of the pusher did not display any burn marks.The attachment monofilament was dissected out of the pusher and the monofilament tip was observed to have a stretched tail.Based on the investigation, the complaint is confirmed because the pusher was found without the implant.The implant most likely did not detach by normal methods and most likely experienced a pull force over specification that caused it to detach.The cause of the force could not be determined as the microcatheter and implant were not returned for evaluation.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8947762
Report Number2032493-2019-00202
Device Sequence Number14222904
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)180316(17)230228(10)1803165W3
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2023
Device Model Number45-780413-L
Device Catalogue Number45-780413
Device Lot Number1803165W3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1